MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number OL-XS25453M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: 02k(unknown) was provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the dhr and product release decision control sheet of the involved product code/all february 2020 lots was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the wire broke during stent deployment.Ercp guidewire, straight tip.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual samples (a guidewire and a bile duct stent) were received.Visual inspection revealed that the guidewire had been fractured and the tube section of the bile duct stent had been buckled.The distal fragment was not returned.The actual guidewire sample was compared with a current product sample and confirmed that missing length was 92 mm.Magnifying inspection of the fractured section of the actual guidewire sample found that the ptfe coating near the fracture had been peeled from the distal toward the proximal direction.Electron microscopic inspection of the actual sample revealed that the fracture surface was rough.Magnifying inspection of the buckling section in the bile duct stent tube revealed a rip at approximately 140 mm from the distal end.X-ray fluoroscopic inspection of the guidewire inside the bile duct stent tube lumen confirmed there was no breakage in the guidewire.Reproductive testing was conducted and when a factory-retained guidewire was subjected to repetitive 90-degree bending load until it became fractured, a fracture surface similar to that of the actual sample was observed.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample was subjected to some kind of bending force with resultant fracture.From the available information, however, it was not determined when it occurred exactly.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10143490
Report Number9681834-2020-00102
Device Sequence Number17011303
Product Code OCY
UDI-Device Identifier04953170282782
UDI-Public04953170282782
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOL-XS25453M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1